Friday, August 13, 2010

FDA: Aseptic Meningitis Risk with Use of Seizure Drug Lamictal

Here's a recent warning from the FDA:

FDA: Aseptic Meningitis Risk with Use of Seizure Drug Lamictal

The U.S. Food and Drug Administration today warned that the drug Lamictal (lamotrigine), approved to treat seizures and bipolar disorder, can cause aseptic meningitis, an inflammation of the protective membranes (meninges) that cover the brain and spinal cord not caused by bacterial infection.

The agency is working with the drug’s manufacturer, GlaxoSmithKline, to update the prescribing information and patient medication guide to include this risk.

Aseptic meningitis has a number of causes including, but not limited to, viruses, toxic agents, some vaccines, autoimmune diseases, and certain medications, including Lamictal. Symptoms can include headache, fever, chills, nausea, vomiting, stiff neck and sensitivity to light. Hospitalization may be required.

Read more here.

No comments:

Post a Comment

Blog Widget by LinkWithin